My LLMD said that I need to do probably a few more months of mepron. I've done 3 months, but the last month was hard. The third week I ended up crying for no reason, being really angry, losing hope and more anxious.
I take .25 klonopin at night and don't feel it's covering the anxiety fully. My llmd says I may need to start an anti-depressant if it continues to be bad.
I take a week off in between each month, but I've never been over 3 months before almost 10 years ago because of these issues.
I know that I need to continue with the mepron to clear the babesia, and I have seen some progress on some of my symptoms.
If you took mepron longer than 3 months, what helped get you through and did it get better or worse as treatment progressed?
Any ideas on how to make it more bearable?
Any help is appreciated. Thanks
Posted by MariaA (Member # 9128) on :
What helped me when I got anxious and hopeless and depressed was to take a break at that moment. I think this happened twice when I was on Mepron for months, and both times, the depression etc cleared up in a few days and didn't return for a long time. The offender in my case was biaxin- I was able to quit just the Biaxin whenever I felt irrational thoughts and depression coming on and stay on the Mepron ( I think I used some other anti-malarials at the same time to minimize risk of babesia becoming resistant to "just" Mepron) and it always worked in my case.
Posted by lyme987 (Member # 22148) on :
I felt the same when I began Mepron. Talk about being in the dumps. I rode it out for about three weeks, then stopped for a week.
When I restarted , I also used zithro and artemisin . I am in the fourth month now and feel pretty good. I am also on lexapro and klonopin for anxiety. .25 of klonopin is not much. Maybe you can talk to your doctor about upping it and maybe using a SSRI to get through it
I am so glad I held on. I haven't felt this good in two years!!!!
Hugs and prayers
Posted by anthropisces (Member # 15672) on :
I don't know if it was the Mepron that I took for 7 months, or Lyme or Bart. I used to get pretty anxious back then...really anxious. I tried Xanax, but it made me feel really drugged. The thing that used to help me was to remind myself that it was my body that was anxious, and that there was really nothing wrong. It is a sickening feeling to be sure. I hope you get over it soon. Hopefully I won't have severe anxiety in the future from this disease.
Posted by BoxerMom (Member # 25251) on :
I can relate. I had severe depression and anxiety on Mepron.
I took Zoloft 50 mg (increased to 75 mg after maybe 4 months) every morning and Klonipin .5 mg as needed. I waited forever to deal with this pharmaceutically, then wondered why I let myself suffer like that.
I also took short breaks when the herxing was too much. That helped.
Ultimately, it took 1 year on Mepron combos to get rid of my Babesia symptoms. Hard year, but so worth it!
Stick it out, and take care of yourself emotionally, whether it's meds or perspective or just being kind to yourself.
Sending warm thoughts...
Posted by Bugg (Member # 8095) on :
For me, it was horrible the entire time...In fact, I wish I had stopped it sooner as I had never tested positive for babs and was just doing it per my LLMD's instructions....I did 4 months of it...
so sorry you are suffering.....
Please make sure you're taking supplements like magnesium......When this gets really depleted from your body, you can get really depressed....
Posted by sammy (Member # 13952) on :
Have you tried Malarone, Larium, or another Babesia treatment besides Mepron? If Mepron is making you seriously depressed maybe you should talk with your doctor about switching medications.
Posted by sixgoofykids (Member # 11141) on :
I was going to say what Bugg did. Are you taking minerals? How's your zinc and B vitamins? KPU/pyroluria can cause anxiety. Some meds aggravate mineral levels further.
I seemed to have crying spells when a herx was coming on. I felt so bad anyway, that the crying and depression didn't seem any worse than what I was dealing with already.
I took Mepron for about a year and a half. It helped a lot.
Posted by B4LYME (Member # 23222) on :
I do take good vitamins and minerals along with magnesium, fish oil, milk thistle or dandelion, and inositol.
My llmd said the malarone is a weaker form of the drug. So far he just wants me to stick it out and cover it with an antidepressant if necessary.
I think the mepron is helping with some of my symptoms. Does the herx or crying get better over time? Do you stop when you stop the reactions?